Hashimotos.... Feeling dreadfull...Again

Hi I'm looking for some advice please. I was diagnosed with hashimotos about 2 years ago during which time my levels have been checked every the months to get my levels of levothyroxine correct. During this time weight gain of 3stone and whatever I do and honestly I have tried everything... I can't shift it, im also 18 months gluten free which really has helped with symptoms and made me feel more human again . I got to my first within Normal tsh back in July at 1.4 and was told I would not be tested again for 12 months and to continue on 100mcg daily of levo. All is being looked after by my gp I have not been referred to endocrinology as yet.

Bringing you up to date since 30th December I have felt absolutely dreadfull, the worst yet in fact... fatigue like never before.... I'm used to the up and down blips like when I have overdone things etc but this had been constant. Just like I have been hit by a truck. Even trying to think is impossible at times and draining. Brain fog Is an understatement, hair loss, not much appetite, weakness, feeling so cold just to name a few symptoms.

I visited drs on Friday who was fantastic and ordered urgent bloods to include the usual thyroid bloods along with vitamin B and D and also cortisol..... results today frustratingly normal

T3 5.3 <4-8.3>

T4 11.6 <10-24>

Tsh 3.9 <0.4 - 4.5>so this has increased from 1.4 in July but still within Normal

Tpo 1068 <34... was 264 in July... But I understand this isn't relevant as only an indicator that auto immune is present

Any Suggestions of why having felt so much better prior to this blip I'm feeling so dreadful now?

I have an autistic son and I so need to be fighting fit, I hate him seeing me so done in 😥😥

Last edited by

12 Replies

oldestnewest
  • Somersetest,

    You're feeling rough because you are under medicated. The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 1.0 or lower with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in thyroiduk.org.uk/tuk/about_... Email louise.roberts@thyroiduk.org.uk if you would like a copy of the Pulse article to show your GP.

    Thyroid peroxidase antibodies are positive for autoimmune thyroid disease (Hashimoto's). There is no cure for Hashimoto's which causes 90% of hypothyroidism. Treatment is for the low thyroid levels it causes but people can feel very symptomatic with high antibody levels. Many people have found that suppressing TSH <0.1 plus 100% gluten-free diet is helpful in reducing Hashi flares, symptoms and eventually antibodies.

    chriskresser.com/the-gluten...

    thyroiduk.org.uk/tuk/about_...

    What were your vitamin results and ranges? Normal simply means results are within range. That's not the same as optimal.

  • Thankyou clutter for your reply. I was wondering if my meds were wrong as tsh is creeping back up, my Gp is contacting me again on Thursday so I will ask if they can increase my levo and keep my fingers crossed.

    I'm not sure on other levels as wasnt given the figures.

  • Somersetest,

    Ask your GP receptionist for the vitamin results and ranges.

  • Sometimes we need a little more levo in the winter. Ideally you should be allowed to try a dose that gets your tsh down below 1 and t3/t4 high in range to see if that improves matters. This tsh is much too high for someone on treatment.

  • Thankyou very much for taking the time to reply, my Dr is messaging endocrinology at our local hospital I'm hoping they will advise to up my levo, if not I may just have to take it on my own shoulders to try. I simply can't continue like this, I need to be doing. I have a very busy life and feeling zapped is not great... I'm feeling 73 not 43! I have also requested to see an endocrinologist and said even if I have to pay privately. hashimotos has really affected my life in so many ways 😥

  • Do you know about Dr Toft? There is a page in his book that recommends tsh below 1 for those whose symptoms don't resolve otherwise. If you could just get your gp to raise your dose appropriately (the Toft book might help) you could bypass all that endo nonsense. They tend to be more conservative than gps and are often more tightly bound to the protocol. This is just me, but I wouldn't expect more from a private endo, you'll just be seen more quickly. Before you make arrangements make sure you get the TUK endo list.

    Sorry to hear how Hashi's has knocked you. A lot of us are in the same boat here.

  • Thankyou I will definitely look into this, thankyou for your time and yes I fully sympathise with all those that are affected by hashimotos, this forum has been so informative and as much as I wouldn't wish this on anyone it's comforting and reassuring knowing you are not alone.

  • Yes, I feel the same way. :-)

  • Hi Somersetest, Could you include the ranges with the numbers, because they don't mean anything without those?Have you got the B D and cortisol results? Reducing you thyroid antibodies means that you have a greater chance of preserving your thyroid gland and a, because it is the antibodies which attack the thyroid. Also it reduces your chances of getting another auto-immune disease, so it's worth getting them tested.

  • Thankyou, I have edited post and added ranges to results, I will contact drs surgery tomorrow for result figures of other tests 😁

  • As a rough guide for FT3 and FT4 you need to be at least halfway in the range but most feel better in the top third or even the top quarter! So you can easily see from your results thstcyou are lacking enough medication.

  • Ok so a little update....I'm still so weak day by the day.... Bed bound today and have literally slept all day.

    Dr has just called me having received a reply from the endo.... He stated he is happy with my bloods, however increasing levo by 25mcg daily and retesting levels in 8 weeks wouldn't hurt..... Re my request to be referred his comment was that no further treatment on nhs would be available from what I'm getting so no need to refer. If I insist I can self refer privately soooo fingers crossed upping the dose helps.

You may also like...